Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 33, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 26, 2018, 4:42 PM CDT for Hancock County, McDonough County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2018, 4:42 PM CDT (21:42 UTC)
- Expired
- May 26, 2018, 5:20 PM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, IL, McDonough County, IL
The radar
The Lincoln radar (KILX), 139 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:01 PM CDT | TSTM WND GST 50 | 1 N Augusta, IL | 40 TO 50 MPH WINDS WITH SEVERAL ROUNDS OF PEA HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
358
WUUS53 KDVN 262142
SVRDVN
ILC067-109-262230-
/O.NEW.KDVN.SV.W.0033.180526T2142Z-180526T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
442 PM CDT SAT MAY 26 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Hancock County in west central Illinois...
Southwestern McDonough County in west central Illinois...
* Until 530 PM CDT.
* At 441 PM CDT, a severe thunderstorm was located near Colmar, or 12
miles southeast of Carthage, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Carthage, Augusta, Ferris, Tennessee, Colmar, Plymouth, Fountain
Green, Bentley, Webster and Hancock County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
This storm has a history of producing quarter sized hail over
eastern Hancock County. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows!
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4020 9102 4046 9119 4055 9096 4028 9070
4028 9091 4020 9091 4019 9102
TIME...MOT...LOC 2141Z 324DEG 2KT 4030 9095
HAIL...1.00IN
WIND...60MPH
$$
Speck2 follow-up statements
365
WWUS53 KDVN 262200
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
500 PM CDT SAT MAY 26 2018
ILC067-109-262230-
/O.CON.KDVN.SV.W.0033.000000T0000Z-180526T2230Z/
Hancock IL-McDonough IL-
500 PM CDT SAT MAY 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN HANCOCK AND SOUTHWESTERN MCDONOUGH COUNTIES...
At 458 PM CDT, a severe thunderstorm was located over Augusta, or 15
miles southeast of Carthage, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Carthage, Augusta, Ferris, Tennessee, Colmar, Plymouth, Fountain
Green, Bentley, Webster and Hancock County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
This storm has a history of producing quarter sized hail. SEEK
SHELTER NOW inside a sturdy structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4020 9102 4046 9119 4055 9096 4028 9070
4028 9091 4020 9091 4019 9102
TIME...MOT...LOC 2158Z 337DEG 4KT 4025 9093
HAIL...1.00IN
WIND...60MPH
$$
Speck811
WWUS53 KDVN 262220
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
520 PM CDT SAT MAY 26 2018
ILC067-109-262227-
/O.CAN.KDVN.SV.W.0033.000000T0000Z-180526T2230Z/
Hancock IL-McDonough IL-
520 PM CDT SAT MAY 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK AND
SOUTHWESTERN MCDONOUGH COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with a thunderstorms over the area.
Also, radar indicates several inches of rain has fallen over the
past two hours in portions of southeast Hancock County. Additional
heavy rain from slow moving thunderstorms may lead to ponding of
water and flooding along small streams.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.
LAT...LON 4020 9102 4046 9119 4055 9096 4028 9070
4028 9091 4020 9091 4019 9102
TIME...MOT...LOC 2214Z 324DEG 2KT 4024 9092
$$
SheetsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:49 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 26, 2:49 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 249 PM CDT Sat May 26 2018 .SYNOPSIS... Issued at 245 PM CDT Sat May 26 2018 At 2 PM CDT, region under very warm surface and upper air high pressure with well above normal temperatures. Isolated cumulus supports may a risk of late PM pulse storms that may be briefly severe in the 4 to 8 PM time period, mostly south of highway 34. Hot and humid conditions to prevail into Memorial day with dry to mostly dry conditions with near record highs with PM heat indices into the mid 90s for several hours. && .SHORT TERM...(This Evening through Sunday) ISSUED AT 245 PM CDT Sat May 26 2018 Short Term Forecast Confidence Assessment...good or above average with little sensible weather. Highs and low should be within 3 degrees of forecast with some patchy fog an issue to monitor late tonight. Tonight...warm and a bit muggy with light winds with mins upper 60s to near 70 degrees. Once again, risk of shallow fog in low lying areas toward sunrise. Sunday...near record highs in the lower to middle 90s expected and slightly lower dewpoints with heat indices reaching into the mid 90s mostly locations for several hours. Winds will tend to be southerly at around 5 mph limiting any relief from the heat. .LONG TERM...(Sunday Night through Saturday) ISSUED AT 245 PM CDT Sat May 26 2018 Long Term Forecast Confidence Assessment...good or above average with main issue the coverage of risk of any convection toward mid week. Temperatures mostly above average and mostly dry to dry. Memorial Day...another hot and a bit humid day similar to Sunday. Highs lower to middle 90s and heat indices in PM hours into the mid 90s for several hours with winds a bit stronger out of the southeast at 5 to 10 mph. Mins both Monday and Tuesday AM upper 60s to around 70 and dry conditions. Tuesday and Wednesday...slightly cooler with highs around 90F Tuesday and middle 80s on Wednesday with slight chance to chance of showers and storms, mostly Wednesday PM with near severe possible suggested attm. Lows in the upper 60s. Thursday through Saturday...minor changes with highs lower to middle 80s and mins mostly in the middle 60s and some lower 60s in the north possible. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) ISSUED AT 1203 PM CDT Sat May 26 2018 Summertime surface and upper air high pressure is resulting in very light winds and clear skies across the upper midwest. VFR conditions are expected to continue with risk of patchy light fog for later shifts to consider near sunrise for a few hours. && .CLIMATE... ISSUED AT 245 PM CDT Sat May 26 2018 Record Highs for May 27... Moline.........94 in 2012 Cedar Rapids...94 in 1914 Dubuque........94 in 1874 Burlington.....93 in 2012 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...16 SHORT TERM...16 LONG TERM...16 AVIATION...16
Hazardous weather outlook, May 26, 3:54 AM CDT, 12 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 354 AM CDT Sat May 26 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 354 AM CDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible this afternoon across southeast Iowa, northeast Missouri and west central Illinois. Severe weather is not expected. The main threat from any thunderstorm would be lightning and heavy rain. Hot weather is expected today with heat indices reaching the mid 90s. Be sure to drink plenty of water if outdoors. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Hot and humid conditions are expected through the Memorial Day weekend. Heat indices will be in the mid to upper 90s through Monday. Thunderstorms are possible Tuesday into Wednesday next week. At this time it is too soon to tell if any storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, May 26, 3:52 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
352 PM CDT SAT MAY 26 2018
ILC067-109-262130-
Hancock-McDonough-
352 PM CDT SAT MAY 26 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HANCOCK AND
SOUTHWESTERN MCDONOUGH COUNTIES UNTIL 430 PM CDT...
At 351 PM CDT, strong thunderstorms were clustered near Carthage,
moving southeast at 15 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Carthage, Colchester, La Harpe, Blandinsville, Augusta, Ferris,
Tennessee, Fandon, Burnside, Colmar, Plymouth, Fountain Green,
Bentley, Doddsville, Webster, Hancock County Fairgrounds and Argyle
Lake State Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4020 9103 4049 9119 4059 9094 4047 9074
4028 9063 4028 9091 4019 9091
TIME...MOT...LOC 2051Z 324DEG 12KT 4043 9101
SpeckSpecial weather statement, May 26, 4:09 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
409 PM CDT SAT MAY 26 2018
IAC095-107-262200-
Keokuk-Iowa-
409 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KEOKUK AND SOUTHWESTERN
IOWA COUNTIES UNTIL 500 PM CDT...
At 408 PM CDT, a strong thunderstorm was located near Keswick, or 13
miles north of Sigourney, moving slowly southeast at 5 to 10 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Sigourney, North English, Keswick, South English, Millersburg,
Kinross, Webster, Thornburg, Yenruogis County Park, Lake Belva Deer
Park and Sigourney Iowa Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4151 9230 4163 9230 4166 9226 4147 9195
4147 9196 4129 9226 4151 9237
TIME...MOT...LOC 2108Z 334DEG 11KT 4153 9225
12Local storm report, May 26, 4:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL PLYMOUTH 40.29N 90.92W
05/26/2018 E0.75 INCH HANCOCK IL PUBLIC
&&Local storm report, May 26, 4:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 W PLYMOUTH 40.29N 90.94W
05/26/2018 M1.00 INCH HANCOCK IL TRAINED SPOTTER
QUARTER SIZE HAIL 0.5 MILES WEST OF
PLYMOUTH.
&&Local storm report, May 26, 4:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 2 W COLMAR 40.35N 90.92W
05/26/2018 E1.00 INCH HANCOCK IL PUBLIC
PEA TO QUARTER SIZE HAIL FOR 3 TO 5 MINUTES.
&&Local storm report, May 26, 4:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 3 W COLMAR 40.35N 90.94W
05/26/2018 E1.00 INCH HANCOCK IL PUBLIC
PENNY TO QUARTER SIZED HAIL COVERING THE
ROAD.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:10 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 50 min |
| May 25, 8:57 PM CDT | Special Weather Statement | DVN | Carroll | 63 min |
| May 25, 9:42 PM CDT | Special Weather Statement | DVN | Carroll, Whiteside | 48 min |
| May 26, 4:32 AM CDT | Special Weather Statement | DVN | McDonough | 28 min |
| May 26, 3:28 PM CDT | Special Weather Statement | DVN | Hancock | 32 min |
| May 26, 3:52 PM CDT | Special Weather Statement | DVN | McDonough | 38 min |
| May 26, 3:59 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 46 min |
| May 26, 5:19 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 27 min |
| May 26, 5:56 PM CDT | Special Weather Statement | DVN | Bureau | 64 min |
| May 26, 6:09 PM CDT | Special Weather Statement | DVN | Hancock | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.